Topological closure of translation invariant preorders

Ahmet Ok, Gil Riella

    Research output: Contribution to journalArticle

    Abstract

    Our primary query is to find conditions under which the closure of a preorder on a topological space remains transitive. We study this problem for translation invariant preorders on topological groups. The results are fairly positive; we find that the closure of preorders and normal orders remain as such in this context. The same is true for factor orders as well under quite general conditions. In turn, in the context of topological linear spaces, these results allow us to obtain a simple condition under which the order-duals with respect to a vector order and its closure coincide. Various order-theoretic applications of these results are also provided in the paper.

    Original languageEnglish (US)
    Pages (from-to)737-745
    Number of pages9
    JournalMathematics of Operations Research
    Volume39
    Issue number3
    DOIs
    StatePublished - 2014

    Fingerprint

    Preorder
    Closure
    Invariant
    Topological group
    Linear Space
    Topological space
    Query

    Keywords

    • Closure
    • Transitive closure
    • Translation invariance
    • Vector preorder

    ASJC Scopus subject areas

    • Mathematics(all)
    • Computer Science Applications
    • Management Science and Operations Research

    Cite this

    Topological closure of translation invariant preorders. / Ok, Ahmet; Riella, Gil.

    In: Mathematics of Operations Research, Vol. 39, No. 3, 2014, p. 737-745.

    Research output: Contribution to journalArticle

    Ok, Ahmet ; Riella, Gil. / Topological closure of translation invariant preorders. In: Mathematics of Operations Research. 2014 ; Vol. 39, No. 3. pp. 737-745.
    @article{c26d2ca324df400197ce36f6ce82049f,
    title = "Topological closure of translation invariant preorders",
    abstract = "Our primary query is to find conditions under which the closure of a preorder on a topological space remains transitive. We study this problem for translation invariant preorders on topological groups. The results are fairly positive; we find that the closure of preorders and normal orders remain as such in this context. The same is true for factor orders as well under quite general conditions. In turn, in the context of topological linear spaces, these results allow us to obtain a simple condition under which the order-duals with respect to a vector order and its closure coincide. Various order-theoretic applications of these results are also provided in the paper.",
    keywords = "Closure, Transitive closure, Translation invariance, Vector preorder",
    author = "Ahmet Ok and Gil Riella",
    year = "2014",
    doi = "10.1287/moor.2013.0633",
    language = "English (US)",
    volume = "39",
    pages = "737--745",
    journal = "Mathematics of Operations Research",
    issn = "0364-765X",
    publisher = "INFORMS Inst.for Operations Res.and the Management Sciences",
    number = "3",

    }

    TY - JOUR

    T1 - Topological closure of translation invariant preorders

    AU - Ok, Ahmet

    AU - Riella, Gil

    PY - 2014

    Y1 - 2014

    N2 - Our primary query is to find conditions under which the closure of a preorder on a topological space remains transitive. We study this problem for translation invariant preorders on topological groups. The results are fairly positive; we find that the closure of preorders and normal orders remain as such in this context. The same is true for factor orders as well under quite general conditions. In turn, in the context of topological linear spaces, these results allow us to obtain a simple condition under which the order-duals with respect to a vector order and its closure coincide. Various order-theoretic applications of these results are also provided in the paper.

    AB - Our primary query is to find conditions under which the closure of a preorder on a topological space remains transitive. We study this problem for translation invariant preorders on topological groups. The results are fairly positive; we find that the closure of preorders and normal orders remain as such in this context. The same is true for factor orders as well under quite general conditions. In turn, in the context of topological linear spaces, these results allow us to obtain a simple condition under which the order-duals with respect to a vector order and its closure coincide. Various order-theoretic applications of these results are also provided in the paper.

    KW - Closure

    KW - Transitive closure

    KW - Translation invariance

    KW - Vector preorder

    UR - http://www.scopus.com/inward/record.url?scp=84906703588&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84906703588&partnerID=8YFLogxK

    U2 - 10.1287/moor.2013.0633

    DO - 10.1287/moor.2013.0633

    M3 - Article

    VL - 39

    SP - 737

    EP - 745

    JO - Mathematics of Operations Research

    JF - Mathematics of Operations Research

    SN - 0364-765X

    IS - 3

    ER -